Anemia

April 11, 2017 7:14pm CST
Can anyone tell me from personal experience how being anemic affects them on a daily basis? My iron levels are 26 at the moment and I am feeling quite drained. I am on tablets so I do not need a solution. Any knowlege on the subject would be much appreciated?
4 people like this
5 responses
@1creekgirl (11961)
• United States
12 Apr 17
I became anemic and had to have emergency surgery and two units of blood. I didn't know I was anemic, but I kept having spells where I would almost pass out and could barely keep going. A doctor discovered that my hemoglobin was 7. I'm fine now, hope you will soon be also.
2 people like this
12 Apr 17
Wow that would have been scary! Did you get symptoms of nasal infections? And loads of colds?
1 person likes this
@1creekgirl (11961)
• United States
12 Apr 17
@ncwdianne Not really. My main symptoms were passing blood, extreme fatigue, and almost passing out.
12 Apr 17
@1creekgirl You just described my symptoms! Extreme fatigue and almost passing out.
1 person likes this
@melissa1024 (2448)
• Beckley, West Virginia
12 Apr 17
I became anemic before a major operation I had. I became very weak, sleepy, and disoriented. After the surgery, I was given 6 bags of blood, potassium and iron and I feel a whole lot better now. My doctor keeps a regular check on my levels to make sure they are where they need to be.
1 person likes this
13 Apr 17
That is good that your doctor keeps a regular track of your levels @melissa1024 How does the potassium affect the iron level?
13 Apr 17
I also read that vitamin C is what the body needs to absorb the Iron you are taking
1 person likes this
• Beckley, West Virginia
13 Apr 17
@ncwdianne I was also on Lasix ( a fluid retention pill) it drains your Potassium. That is why I was on Potassium. I also take a Vitamin C supplement pill daily. I also heard it help absorb the Iron.
1 person likes this
@sidache (196)
• India
12 Apr 17
You may feel weak, drowsy, sleepy. My dad takes an injection every week to keep his HB level. its painful
1 person likes this
@mohor8 (80)
12 Apr 17
@sidache which injection. Are the injecting hemoglobin?
@sidache (196)
• India
12 Apr 17
@mohor8 not Haemoglobin but it increases Hb
@mohor8 (80)
12 Apr 17
@sidache ok i see
@Shavkat (65270)
• Philippines
12 Apr 17
I think it is better to consult a doctor. An anemic person usually feels dizzy all the time. Some instances, there are some veggies that can increase iron in our body such as bitter gourd.
1 person likes this
12 Apr 17
I have consulted a doctor. He put me on iron tablets.
1 person likes this
@Shavkat (65270)
• Philippines
13 Apr 17
@ncwdianne That would work, my friend. There are some veggies that you can have like bitter gourd.
1 person likes this
@EMuhungi (1733)
• Nairobi, Kenya
12 Apr 17
@ncwdianne Sorry to hear that you are feeling that way. I have a friend that experience shortness of breath.
1 person likes this
12 Apr 17
Yes I get shortness of breath also. I am sure it wont last for too long. The worst is when someone finds out they are low, too late.
@EMuhungi (1733)
• Nairobi, Kenya
12 Apr 17
@ncwdianne Yes, it dont last long. It will get better.
1 person likes this